Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

125 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

can i take blood pressure medication in influenza?

When I get flu it lasts five to seven days. If my GP puts me on strong BP medication what is the outcome of being unable to digest these tablets during this illness period? Surly with BP rising as a result of flue, plus the withdrawal of medication could result in fatality. Any GPs out there?
Fri, 18 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
  User's Response
's  Response
You need to take the blood pressure tablets regardless to how ill you are with flu.The best way to take tablets is with a drink of bottled water and drink straight from the bottle its amazing how you can swallow straight from a bottle
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am taking ramopril I am 82 and go to the gym every day. It is not reducing my blood pressure and not making me feel very well. My doctor has perscribed Cardicor but I have read it will slow my heart down( I haven t got a fast heart beat, just high blood pressure) and to be extra cautious with elderly people. not happy about taking this drug, haven t started it yet and would like an alternative

doctor1 MD

My my mom, 89 years old, takes 2 bp pills a day , morning and night. Today she forgot to take the morning pill but remembered at 2pm and took it. Can she take the second one tonight as normal or should she wait until morning to start back on the schedule?

doctor1 MD

Iwent off blood pressure meds to see if I was being affected by side effects and blood pressure stayed normal so I never restarted taking the meds however after a cortisone shot blood sugars and blood pressure have risen. Should I reinstate the blood pressure meds and how long would it take before they start working. I was on Spironolactone, Divon, and lopressor Pressure are 160/100 heart rates in the 100 as well

Recent questions on  Influenza

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... Hi there, my boyfriend has had a fever, vomiting and diarrhea, severe stomach cramps. He has had it since Thursday July 29th and it s almost been a week and he s still not back to normal. We thought he had the stomach flu. So on sunday August 1st we took him to emerengy. He was there for 2 days. His heart rate was up at 150 when it was suppose to be at 60-100. His blood pressure wasn t normal either. They took 3 blood tests, urine sample, xray test and a cat scan. Still they re were all fine. Dumb enough the docors couldn t even tell us what was the problem. They classified it as the stomach flu . I don t think it was especially when he has it for almost a week. He was also very dehydrated. They hooked an I.v. To him and injected almost 5 litres of fluids. His diarrhea wasn t normal, it was all runny and watery and had blood coming out. They got all the blood to stop. His heart rate and blood pressure to normal.He wasn t puking.He got told he could go home yesterday. But now he s having really bad cramps still. Is there any reason or anyone know why this si happening?? We need answers. He s been through so much already.Poor guy:(

doctor1 MD

Hi my 3year old grandson has already had viral bronchitis, also continuous colds that just don t seem to ever go completely away last week the doctor sent him for a chestxray and a test for the flu and rev because 2of the children in his moms day out tested positive for rev. Thankfully ours was neg. Tonight has had a cold all week this is after having these test and knowing a lot of sick children germs at the school. Now after his bath tonight he was complaining his right ear hurts. My poor baby what to do he has. Finally gone to bed with a dose of anvil . What to think?

doctor1 MD

My son had a flu vaccination on Jan. 20th and has had multiple symptoms since then. He has had eye twitching, shortness of breath, tightness in the chest, headaches, dizziness (disoriented feeling), ringing in the ears (only once), blurry vision, and muscle soreness. This is just over 4 weeks from the time of the vaccination and after a round of z-Pack, and zyrtec, and aleave, or Tylenol for the muscle soreness and headaches, he is improving, however, he still begins feeling sort of bad around 9:30pm and the disorientation comes back. Also, the eye twitching still comes and goes. We feel he is having side effects from the flu vaccination and were also wondering if Guillain Barre Syndrome might be a factor here. If so, we don t think it is a severe case. Wondering how long his symptoms might continue and is there anything we should be doing that might help other than the ibuprofen or aleave for muscle soreness?

doctor1 MD

Hello, My husband age 54 has a BP of 150/102. He says it is just borderline high but I disagree. He is in bed with a flushed face and a fever of 100.4. Feels achy all over, sinus congestion and a cough. Can too much benadryl contribute to the high blood pressure?

doctor1 MD

Started fever 11 days ago. Nodes in 2 areas of neck swollen but better. Left arm near elbow broken out and itches. My right entire side of back is totally broken out. If i scratch seems like fluid inside. Very small breakouts but covers entire...

doctor1 MD

Hi, My daughter has having fever and cough few days ago. She prescibed with MoX and levolin , after that she was ok for 4 days and went to preschool. Now again she has cough and mild fever, another doc suggested to give her mucolite syrup and...

doctor1 MD

My sister since Friday has been coughing, sneezing ,headache and since last night now throwing up and nose bleeds. Should I take her to an urgent care facility?